MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022223
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Muscle Weakness/Atrophy (1967); Discomfort (2330); Implant Pain (4561)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2021, the patient has had unspecified symptoms associated to cobalt allergy.The patient also reports that 2 manipulation surgeries, 6 months of pt, and pain blockers put in post surgery made her lose quad muscle for almost a year.A revision surgery might be required to solve the reported event; both the femur and the patella contain trace amounts of cobalt; therefore, it is uncertain which component, if any or both, is causing the reaction.The condition of the patient is ongoing.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a patient reported unspecified symptoms associated to cobalt allergy which may require revision and also underwent 2 manipulation surgeries, 6 months of pt, and post-op pain blockers which ¿made her lose quad muscle for almost a year¿.It was communicated that it has been a ¿10 month terrible journey¿ post-implantation and ¿fighting for¿life¿; however, the requested medical documentation has not been provided as of the date of this medical investigation.Without the requested information, the clinical root cause of the reported events could not be fully assessed or concluded.Although cobalt is identified as in trace amounts, the source could not be confirmed, and neither could the alleged cobalt allergy be ruled out as a possible contributing factor to the reported events.The patient impact beyond the reported symptoms could not be determined.It is unknown if a revision has been medically indicated, planned and/or scheduled.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, wear, injury, patient condition, joint tightness, traumatic injury, abnormal motion over time or patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR FEM OX NP LT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12701322
Report Number1020279-2021-07683
Device Sequence Number20009619
Product Code JWH
UDI-Device Identifier03596010554314
UDI-Public03596010554314
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022223
Device Catalogue Number74021164
Device Lot Number19EM10473G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022223-JOURNEY TIBIA BASE NP LT SZ 3; 74025641-JRNY II CR ISRT XLPE LT SZ 3-4 9MM
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale